Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 70, NWS Cleveland, OH

December 24, 2011

NWS Cleveland, OH issued this small craft advisory at Dec 24, 2011, 3:21 PM EST. It took effect at Dec 25, 2011, 12:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2011, 3:21 PM EST (20:21 UTC)
In effect from
Dec 25, 2011, 12:00 AM EST
Expired
Dec 26, 2011, 7:51 AM EST
In force
32 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WHUS71 KCLE 242021
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EST SAT DEC 24 2011

LEZ142>149-250430-
/O.NEW.KCLE.SC.Y.0070.111225T0500Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
321 PM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST MONDAY. 


* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO
  25 KNOTS TONIGHT. A COLD FRONT WILL CROSS LAKE ERIE SUNDAY
  AFTERNOON CAUSING THE FLOW TO BECOME WESTERLY AND BRIEFLY
  INCREASE TO 30 KNOTS. WAVES OF 1 TO 3 WILL BUILD TO 2 TO 4 FEET
  TONIGHT AND TO 6 TO 9 FEET BY SUNDAY EVENING. WINDS AND WAVES
  WILL QUICKLY DIMINISH MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
7 follow-up statements
485 
WHUS71 KCLE 250300
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EST SAT DEC 24 2011

LEZ142>149-251100-
/O.CON.KCLE.SC.Y.0070.111225T0500Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1000 PM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM MONDAY FROM
MAUMEE BAY TO RIPLEY NEW YORK ON THE SOUTH SHORE OF LAKE ERIE.

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO
  25 KNOTS SUNDAY MORNING. A COLD FRONT WILL CROSS LAKE ERIE LATER
  SUNDAY CAUSING THE FLOW TO BECOME WESTERLY AND BRIEFLY INCREASE
  TO 30 KNOTS. WAVES OF 1 TO 3 WILL BUILD TO 3 TO 5 SUNDAY MORNING
  AND AVERAGE 6 TO 10 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL
  QUICKLY DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
773 
WHUS71 KCLE 250925
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EST SUN DEC 25 2011

LEZ142>149-251730-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
425 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE
  UNTIL A COLD FRONT CROSSES THE LAKE THIS AFTERNOON. AFTER THE
  FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND THE WINDS WILL
  BRIEFLY INCREASE TO 30 KNOTS MAINLY LATE THIS AFTERNOON AND
  EVENING. WAVES WILL BUILD TO 4 TO 8 FEET TODAY AND AVERAGE 6 TO
  9 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL QUICKLY DIMINISH
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
308 
WHUS71 KCLE 251418
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
918 AM EST SUN DEC 25 2011

LEZ142>149-252230-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
918 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL 
  CONTINUE UNTIL A COLD FRONT CROSSES THE LAKE THIS AFTERNOON. 
  AFTER THE FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND 
  THE WINDS WILL BRIEFLY INCREASE TO 30 KNOTS MAINLY LATE THIS 
  AFTERNOON AND EVENING. WAVES WILL BUILD TO 4 TO 8 FEET TODAY 
  AND AVERAGE 6 TO 9 FEET BY SUNDAY EVENING. WINDS AND WAVES 
  WILL QUICKLY DIMINISH MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
066 
WHUS71 KCLE 252031
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EST SUN DEC 25 2011

LEZ147>149-260445-
/O.EXT.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
331 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST MONDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE
  UNTIL A COLD FRONT CROSSES THE LAKE THIS EVENING. AFTER THE
  FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND THE WINDS WILL
  BRIEFLY INCREASE TO 30 KNOTS. WAVES OF 5 TO 8 FEET WILL CONTINUE
  TONIGHT AND THEN DIMINISH TO 2 TO 4 FEET ON MONDAY AS WINDS
  QUICKLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>146-260445-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
331 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS AND WAVES: WEST WINDS TO 30 KNOTS WILL DIMINISH TO 5 TO 15
  KNOTS BY DAYBREAK MONDAY. WAVES OF 5 TO 7 FEET WILL SUBSIDE TO 2
  TO 4 FEET BY LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
333 
WHUS71 KCLE 260208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EST SUN DEC 25 2011

LEZ147>149-261015-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
908 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL
  CONTINUE ACROSS THE LAKE OVERNIGHT AND MONDAY MORNING. WAVES OF
  5 TO 8 FEET WILL DIMINISH TO 2 TO 4 FEET ON MONDAY AS WINDS
  QUICKLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>146-261015-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
908 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS AND WAVES: WEST WINDS TO 15 TO 25 KNOTS WILL DIMINISH TO 5
  TO 15 KNOTS BY DAYBREAK MONDAY. WAVES OF 5 TO 7 FEET WILL
  SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$


GARNET
840 
WHUS71 KCLE 260848
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EST MON DEC 26 2011

LEZ142>144-261000-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
348 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LEZ145-146-261300-
/O.EXT.KCLE.SC.Y.0070.000000T0000Z-111226T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
348 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* WINDS AND WAVES: WEST WINDS TO 5 TO 15 KNOTS WILL ALLOW WAVES OF
  3 TO 5 FEET TO SUBSIDE TO 2 TO 4 FEET BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$

LEZ147>149-261700-
/O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
348 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL
  TURN SOUTHWEST TODAY. THIS WILL ALLOW 4 TO 6 FOOT WAVES TO
  DIMINISH TO 2 TO 4 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
191 
WHUS71 KCLE 261251
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
751 AM EST MON DEC 26 2011

LEZ147>149-262000-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/
/O.NEW.KCLE.SC.Y.0071.111226T1300Z-111226T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
751 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS 
  WILL TURN SOUTHWEST TODAY. THIS WILL ALLOW 4 TO 6 FOOT WAVES TO 
  DIMINISH TO 2 TO 4 FEET TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ145-146-261400-
/O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
751 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:21 PM EST, 3 hours earlier.

Area forecast discussion, Dec 24, 12:21 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EST SAT DEC 24 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL LINGER OVER THE EASTERN GREAT LAKES TODAY
WHILE A TROUGH SHIFTS INTO THE CENTRAL GREAT LAKES. A WEAK COLD
FRONT WILL PUSH SOUTH INTO OHIO LATE CHRISTMAS DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLURRIES CONTINUING ACROSS NE OH/NW PA AND WILL LET THAT LINGER
INTO THE EARLY AFTERNOON. NO ACCUMULATION. MOSTLY SUNNY SKIES
WEST. THE SUN WILL BREAK OUT EAST LATER. LIGHT SOUTHWESTERLY FLOW
IN ADVANCE OF THE DEVELOPING TROUGH OVER THE WESTERN LAKES WILL
HELP IN ADVECTING DRIER AIR OVER THE FORECAST AREA THIS AFTERNOON.
HIGH TEMPERATURE FORECAST FOR TODAY STILL APPEARS ON TRACK WITH
VALUES SIMILAR TO YESTERDAY IN THE UPPER 30S TO NEAR 40 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DESPITE MOSTLY CLEAR SKIES ON SATURDAY NIGHT...WINDS WILL STRENGTHEN
AND LIMIT MINS TO NEAR 30 AS A SURFACE TROUGH DEEPENS OVER THE
CENTRAL GREAT LAKES. THIS FEATURE STRENGTHENS IN RESPONSE TO THE
NEXT UPPER LEVEL SHORTWAVE THAT AMPLIFIES AS IT SLIDES ACROSS THE
GREAT LAKES REGION ON SUNDAY. MOISTURE ASSOCIATED WITH THIS
SHORTWAVE WILL BE VERY LOW AND WILL STRUGGLE TO EVEN GENERATE
FLURRIES AS THE COLD FRONT COMES THROUGH LATE CHRISTMAS DAY. HAVE
REMOVED POPS FOR MOST AREAS WITH THE EXCEPTION BEING TOWARDS
NORTHWEST PENNSYLVANIA WHERE MOISTURE WILL BE A LITTLE
HIGHER...ALLOWING FOR A BRIEF WINDOW OF SCATTERED LIGHT SNOW
SHOWERS. COLD ADVECTION BEHIND THE FRONT ON SUNDAY NIGHT IS NOT VERY
IMPRESSIVE FOR LATE DECEMBER WITH 850MB TEMPERATURES ONLY COOLING TO
AROUND -9C. THIS IS MARGINAL FOR LAKE EFFECT AND WILL MAINTAIN THE
GOING CHANCE POPS. ANY ACCUMULATIONS WILL BE LIMITED TO AROUND A
HALF INCH.

HIGH PRESSURE BUILDS OVER THE REGION ON MONDAY WITH WINDS BACKING TO
SOUTHWEST AND WARM ADVECTION DEVELOPING. HAVE TWEAKED TEMPERATURES
UP ON MONDAY INTO THE LOWER 40S.

MODELS CONTINUE TO ADVERTISE THE SOUTHERN PLAINS UPPER LOW LIFTING
NORTH TOWARDS THE OHIO VALLEY AHEAD OF THE NEXT TROUGH DROPPING
THROUGH THE NORTHWEST FLOW ALOFT. THE GFS HAS COME INTO BETTER
AGREEMENT WITH THE REST OF THE LONG RANGE MODELS FROM ITS OUTLIER
POSITION 24 HOURS AGO. STRONG MOISTURE TRANSPORT WILL OCCUR WITH
DEEP SOUTHERLY FLOW EXTENDING FROM THE GULF OF MEXICO. PRECIPITATION
WILL ARRIVE LATE MONDAY NIGHT AND CONTINUE THROUGH MOST OF TUESDAY
BEFORE DEPARTING TO THE EAST. A CONSIDERABLE AMOUNT OF EVAPORATIONAL
COOLING WILL OCCUR AT THE ONSET WHICH PUTS PRECIP TYPE IN QUESTION.
GFS MODEL SOUNDINGS SHOW MOST OF THE COLUMN COOLING TO NEAR OR JUST
SLIGHTLY BELOW FREEZING BY TUESDAY MORNING WITH THE ECMWF A LITTLE
FASTER AT PULLING THE COLDER AIR INTO NW OHIO. AT THIS POINT THERE
IS NOT ENOUGH CONFIDENCE IN TRACK AND THERMAL PROFILES TO BE MORE
DECISIVE THAN A RAIN/SNOW MIX BUT WILL BE SOMETHING TO MONITOR OVER
THE NEXT COUPLE DAYS. HIGHS ON TUESDAY HAVE BEEN LOWERED SEVERAL
DEGREES INTO THE UPPER 30S BUT THAT MIGHT BE A STRETCH IF WE
MAINTAIN DECENT PRECIP RATES THROUGH THE DAY. BETTER CHANCES FOR
ACCUMULATING SNOW WILL BE IN THE NORTHWESTERN COUNTIES WHERE
TEMPERATURES WILL COOL FASTER. INITIAL QPF ESTIMATES RANGE FROM
BETWEEN .25 TO .50 INCH.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
NO MAJOR WEATHER SYSTEMS ARE EXPECTED IN THIS PORTION OF THE LONG
TERM FORECAST. GFS AND ECMWF AGREE WITH THIS EVEN THOUGH THEY HAVE
DIFFERENT SOLUTIONS. DIDN'T CHANGE MUCH FROM THE PREVIOUS FORECAST
SINCE CONFIDENCE IS LOW IN WHAT WILL HAPPEN. KEPT A THREAT OF
PRECIPITATION IN THURSDAY AND AGAIN FRIDAY. WENT CLOSE TO HPC
GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
SCT-BKN MVFR STRAO CU CONTINUES OVER THE AREA EARLY THIS
AFTERNOON. DRIER AIR IS EXPECTED TO CONTINUE TO MOVE INTO THE
REGION THIS AFTERNOON AND EXPECT A GRADUAL DECREASE IN CLOUDINESS
THE NEXT FEW HOURS. SKIES SHOULD BE MAINLY SKC BY 00Z. SOME
INCREASE IN HIGH AND MID LEVEL CLOUDINESS IS EXPECTED DURING THE
SECOND HALF OF THE TAF PERIOD. S TO SW FLOW WILL CONTINUE DURING
THE PERIOD. EXPECT SPEEDS TO PICK UP OVERNIGHT WITH GUSTS TO
30 KNOTS POSSIBLE ON SUNDAY MORNING AHEAD OF AN APPROACHING COLD
FRONT.

OUTLOOK...NON VFR CONDITIONS ARE EXPECTED BEHIND A COLD FRONT
SUNDAY EVENING AND AGAIN WITH THE NEXT LOW PRESSURE SYSTEM LATE
MONDAY INTO TUESDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY MAY BE NEEDED OFF AND ON THE NEXT 7 DAYS.
THE RIDGE ACROSS THE LAKE WILL MOVE EAST THIS MORNING. A SOUTHWEST
FLOW WILL DEVELOP TONIGHT AND LAST INTO SUNDAY UNTIL THE COLD FRONT
MOVES THROUGH LATE SUNDAY AFTERNOON AND EVENING. IN THE SOUTHWEST
FLOW THE WINDS AND WAVES MAY BECOME STRONG ENOUGH TO NEED A SMALL
CRAFT ADVISORY. AFTER THE FRONTAL PASSAGE THERE IS A THREAT THAT THE
SUSTAINED WINDS COULD GET TO 35 KNOTS. THE COLD ADVECTION IS WEAK
AND IT IS A QUICK SHOT AS RIDGING TRIES TO BUILD IN SOMEWHAT
QUICKLY. AT THIS TIME DID NOT ISSUE A GALE WATCH...THIS WILL BE BE
MONITORED.

THE SOUTHWEST FLOW RETURNS MONDAY. A LOW PASSES WELL SOUTH OF THE
LAKES TUESDAY AND AS THE FLOW BECOMES NORTHWEST CONDITIONS COULD
MEET SMALL CRAFT ADVISORY CRITERIA. SOUTHWEST FLOW RETURNS WEDNESDAY
INTO THURSDAY AND THEN A COLD FRONT MOVES THROUGH THURSDAY NIGHT
INTO FRIDAY. THE WAVES IN THE WEST FLOW AFTER THE FRONTAL PASSAGE
COULD GET UP TO 3 TO 5 FEET MAINLY ON THE EAST END OF THE LAKE. SOME
QUESTION AS TO EXACTLY WHAT WILL HAPPEN THE LAST FEW DAYS OF THE
WEEK AS THE MODELS DON'T AGREE...CONFIDENCE IS NOT REAL HIGH ONE WAY
OR THE OTHER.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/OUDEMAN
SHORT TERM...KEC
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...KIELTYKA
Hazardous weather outlook, Dec 24, 5:18 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EST SAT DEC 24 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
518 AM EST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-251030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
518 AM EST SAT DEC 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS WILL APPROACH GALE FORCE ON LAKE ERIE LATE SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.